Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 27, 2007, 8:17 PM MDT for Lincoln County, Colorado. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 8:17 PM MDT (02:17 UTC)
- Expired
- Jul 27, 2007, 9:45 PM MDT
- In force
- 88 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 280218 FFWBOU COC073-280345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 817 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 945 PM MDT * AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 2 MILES SOUTHWEST OF BOYERO... OR ABOUT 32 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING SLOWLY TO THE NORTH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER CLIMB TO HIGHER GROUND. LAT...LON 3893 10347 3876 10339 3881 10319 3906 10322 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:20 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 27, 3:20 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT FRI JUL 27 2007 .SHORT TERM...THE AIRMASS REMAINS QUITE MOIST THIS AFTERNOON WITH INTEGRATED PRECIPITABLE WATER VALUES AROUND 1.40 INCHES. NAM SOUNDINGS AROUND DENVER FOR THIS EVENING SHOWED THAT PW VALUES MAY CLIMB TO ABOUT 1.55 INCHES. HEATING OF THE DAY HAS BEEN CAUSING SCATTERED SHOWER ACTIVITY TO BUBBLE UP ACROSS MOST OF THE COUNTY WARNING AREA. STORM MOTIONS HAVE BEEN SLOW...AND RADAR CROSS SECTIONS HAVE BEEN INDICATING LOW CENTROID STORMS. EXPECT THAT THE SHOWER ACTIVITY WILL CONTINUE INTO THE EVENING WITH THE POSSIBILITY THAT ACTIVITY INTENSIFIES AS EVENING WHERES ON. LOW LEVEL WIND FIELDS FROM THE RUC SHOWED THE STRONGEST EASTERLY WIND FIELD AT 00Z. WILL LET THE FLASH FLOOD WATCH CONTINUE. SCATTERED SHOWER ACTIVITY MAY CONTINUE THROUGH MUCH OF THE NIGHT...A LOT LIKE HAPPENED THIS MORNING. FOR SATURDAY...LATEST MODEL RUNS DO NOT SHOW VERY MUCH WARMING ALOFT...WHILE A SURFACE HIGH PRESSURE AREA REMAINS OVER THE CENTRAL PLAINS. WINDS ALOFT WILL ALSO REMAIN WEAK. AND MODEL SOUNDINGS SHOW JUST AS MUCH MOISTURE OVER NORTHEAST COLORADO AS WE SAW TODAY. IT IS POSSIBLE THAT SATURDAY WILL BE A REPEAT OF THIS AFTERNOON. WILL LET THE LATER SHIFT ASSESS THE NEED FOR ANOTHER FLASH FLOOD WATCH FOR SATURDAY AFTERNOON. .LONG TERM...FOR SATURDAY NIGHT INTO SUNDAY...A DRIER NORTHWESTERLY FLOW WILL OCCUR AS THE SUBTROPICAL MOISTURE THAT HAS BEEN OVER THE CWFA SHIFTS TO THE SOUTH. THERE IS STILL ENOUGH MOISTURE AVBL TO WARRANT A SLIGHT CHANCE OF TSTMS FOR AREAS MAINLY TO THE WEST AND SOUTH OF DENVER. THE UPPER RIDGE WILL GRADUALLY BUILD OVER THE WEST WITH THE CENTER SHIFTING OVER SRN WY/NERN UT/NWRN CO ON MONDAY. TUESDAY COULD BE THE DRIEST DAY WITH THE RIDGE PROGGED TO FLATTEN SOMEWHAT AS ANOTHER TROUGH MOVES ACRS THE NRN TIER/PLAINS. A COLD FRONT ASSOCIATED WITH THIS SYSTEM COULD BRING COOLER TEMPERATURES TO NERN CO FOR WEDNESDAY AND THURSDAY. TOO EARLY FOR ANY BIG ADJUSTMENTS. FOR NOW WILL KEEP THINGS STEADY STATE WITH ONLY A SLIGHT DCRS IN MAX TEMPERATURES FOR THAT PERIOD. .AVIATION...MOIST AIRMASS IS IN PLACE WITH SCATTERED CONVECTION EXPECTED THIS EVENING. HEAVY RAINFALL WITH LOW VSBYS IN SHOWERS WILL BE THE MAIN IMPACT FROM THE SHOWERS. MVFR CIGS WILL ALSO DEVELOP WITH SHOWERS AND PERSIST DURING THE EARLY MORNING HOURS. ADDITIONAL SHOWERS ARE EXPECTED AGAIN SATURDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/COOPER
Hazardous weather outlook, Jul 27, 11:12 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT FRI JUL 27 2007 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT FRI JUL 27 2007 ...HEAVY RAINS POSSIBLE ALONG THE FRONT RANGE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE MOUNTAINS AND PLAINS THROUGH THE AFTERNOON. WHILE THERE IS A THREAT OF HEAVY RAIN WITH ANY STORM THAT DEVELOPS TODAY...THE THREAT OF FLASH FLOODING IS EXPECTED TO BE GREATEST OVER THE FOOTHILLS DURING THE AFTERNOON... AND TRANSITION ONTO THE PLAINS LATE IN THE AFTERNOON AND EVENING. SOME OF THE STORMS TODAY WILL BE CAPABLE OF PRODUCING UP TO 4 INCHES OF RAIN IN 3 HOURS...WHICH WOULD CAUSE LIFE THREATENING FLASH FLOODING. IT IS STILL NOT POSSIBLE TO PINPOINT WHERE THE HEAVIEST RAIN WILL BE...BUT LOCATIONS MOST PRONE TO FLOODING INCLUDE CANYONS IN THE FOOTHILLS...THE HAYMAN AND OVERLAND BURN AREAS...AND HIGHLY URBANIZED AREAS. WESTERN WASHINGTON COUNTY WILL ALSO BE AT INCREASED RISK FOR FLOODING TODAY DUE TO HEAVY RAIN THAT FELL LAST NIGHT. RESIDENTS SHOULD REVIEW FLOOD SAFETY GUIDELINES AND KNOW WHAT TO DO IN THE EVENT A WARNING IS ISSUED LATER TODAY. REMEMBER THAT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOOD WATERS .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS ON SATURDAY AND SUNDAY...WITH A SLIGHT CHANCE ACROSS THE PLAINS. MONDAY THROUGH THURSDAY ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED OVER THE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...REPORTS OF RAINFALL AMOUNTS OVER ONE INCH IN TIME PERIODS LESS THAN AN HOUR WILL BE APPRECIATED. DANKERS/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:26 PM MDT | Flash Flood Warning | BOU | Lincoln | 64 min |
| Jul 27, 8:53 PM MDT | Flash Flood Warning | BOU | Lincoln | 82 min |
| Jul 28, 11:03 AM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 13 hr |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.